Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 56, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 30, 2005, 11:34 PM CST for Madison County, Tennessee. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2005, 11:34 PM CST (05:34 UTC)
- Expired
- Mar 30, 2005, 11:47 PM CST
- In force
- 13 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Madison County, TN
The radar
The Memphis radar (KNQA), 108 km from the middle of the area, began a volume at 05:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 5.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 2152 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 310534 SVRMEG TNC113-310545- /O.NEW.KMEG.SV.W.0056.050331T0534Z-050331T0545Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1134 PM CST WED MAR 30 2005 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MADISON COUNTY IN SOUTHWEST TENNESSEE * UNTIL 1145 PM CST * AT 1130 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES SOUTH OF FAIRVIEW...OR ABOUT NEAR JACKSON...AND MOVING EAST AT 45 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPRING CREEK. .IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3578 8886 3546 8881 3555 8861 3577 8860 $$
1 follow-up statement
000 WWUS54 KMEG 310547 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1145 PM CST WED MAR 30 2005 TNC113-310555- /O.EXP.KMEG.SV.W.0056.000000T0000Z-050331T0545Z/ MADISON TN- 1145 PM CST WED MAR 30 2005 ...THE SEVERE THUNDERSTORM WARNING FOR MADISON COUNTY EXPIRES AT 1145 PM CST... THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT OF MADISON COUNTY. LAT...LON 3578 8886 3546 8881 3555 8861 3577 8860 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 10:50 PM CST, 44 minutes earlier.
Area forecast discussion, Mar 30, 10:50 PM CST, 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1050 PM CST WED MAR 30 2005 .DISCUSSION...04Z SURFACE ANALYSIS PLACES COLD FRONT FROM SOUTHERN ILLINOIS TO ALONG THE MISSISSIPPI RIVER ACROSS THE MID SOUTH. BEST CHANCES IN SHORT TERM FOR SEVERE WEATHER POTENTIAL WILL MAINLY BE ACROSS NORTHERN MISSISSIPPI WHERE DEEPER MOISTURE /60+ SURFACE DEWPOINTS AND 1000-1500 J/KG OF MUCAPE RESIDES. WILL ISSUE AN UPDATE BASED UPON CURRENT TRENDS. UPDATE WILL BE OUT SHORTLY. CJC .PREV DISCUSSION...ISSUED 306 PM CST WED MAR 30 2005. SURFACE LOW OVER CENTRAL IOWA AT 20Z WITH DRY LINE NEAR WEST PLAINS- LITTLE ROCK-SHREVEPORT LINE...AND COLD FRONT NEAR A JOPLIN-DALLAS METROPLEX LINE. STARTING TO SEE A LITTLE CONVECTIVE DEVELOPMENT OVER CENTRAL ARKANSAS...RIGHT ON THE DRY LINE. MORNING LZK...SHV...JAN SOUNDINGS STRONGLY CAPPED AND 18Z JAN SOUNDING STILL CAPPED. AWAITING 21Z JAN SOUNDING TO SEE IF THINGS HAVE CHANGED. CURRENT FSL ACARS SOUNDING AT MEMPHIS INTERNATIONAL SHOWS CONVECTIVE TEMPERATURE IS 91 DEGREES. TEMPS IN THE 70S WITH DEWPOINTS UPPER 50S TO LOWER 60S. && .SHORT TERM (THROUGH SATURDAY)... MAIN WEATHER IN FIRST 48 HOURS OF FORECAST. MODELS ARE A LITTLE MORE CONSISTENT FOR FIRST 12-18 HOURS OF FORECAST. WIND FIELDS CONDUCIVE FOR SEVERE WEATHER TONIGHT...QUESTIONS BEING WHETHER CAP WILL BE BROKEN IN A SIGNIFICANT WAY...AND AREAL COVERAGE. MOISTURE IS RATHER MEAGER...EXCEPT IN THE BOUNDARY LAYER. TO OVERCOME THE CAP THIS EVENING...WE WOULD NEED TO SEE SEVERAL DEGREES OF COOLING AROUND THE 750-850 MB LAYER...AND MODELS NOT REALLY HINTING AT THAT HAPPENING MUCH BEFORE ABOUT 06Z. RUC MODEL AT MEMPHIS ESPECIALLY UNIMPRESSIVE. WITH SPC CONTINUING SLGT/MDT OUTLOOKS...FEEL CONSTRAINED TO CONTINUE POP FORECAST FOR TONIGHT. WILL MAKE ADJUSTMENTS TO HWO BASED ON SPC DAY 1 OUTLOOK. SHOULD BE A LULL IN PRECIP TOMORROW MORNING INTO THE AFTERNOON. AS NEXT IMPULSE APPROACHES...ANOTHER AREA OF RAIN/THUNDERSTORMS WILL MOVE OVER THE AREA. MODELS CONTINUE THEIR TREND OF DRAGGING THE SURFACE SYSTEM ALONG OR SOUTH OF OUR CWA BORDER. WE WILL SEE PRECIPITATION TOMORROW NIGHT AND FRIDAY MORNING. CONSIDERING FORECAST TRACK OF SURFACE AND UPPER LOWS...AND THE FACT THAT THEY WILL BE MOVING OVER THE AREA AT NIGHT...FEEL THAT ANY SIGNIFICANT THREAT OF SEVERE WEATHER WILL BE MAINLY SOUTH AND EAST OF OUR CWA... AND WILL NOT MENTION IN THE ZONES. PRECIPITATION WILL MOVE OUT OF THE AREA DURING THE DAYTIME HOURS ON FRIDAY. SATURDAY WILL BE DRY. LOW TEMPS TONIGHT BASED ON EXPECTED 12Z POSITION OF BOUNDARY...AND HIGHS FOR THURSDAY PREDICATED ON SIGNIFICANT SUNSHINE. FRIDAY TEMPS PROBABLY WILL REMAIN IN THE 50S...AND IF CLOUDS HANG AROUND ALL DAY...FORECAST TEMPS A CATEGORY OR TWO TOO WARM. TEMPERATURES MODERATE ON SATURDAY UNDER HIGH PRESSURE...BUT STILL BELOW NORMAL. && .LONG TERM (AFTER SATURDAY)... HIGH PRESSURE REIGNS THROUGH TUESDAY BEFORE NEXT SYSTEM APPROACHES. WILL NOT GO CRAZY YET WITH THAT SYSTEM...AS MODELS HAVE FREQUENTLY FORECAST LARGE CLOSED LOWS THAT HAVE NOT DEVELOPED IN THE MIDDLE RANGES OF THE FORECAST. TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL FOR SUNDAY THROUGH WEDNESDAY. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && WAGNER
Hazardous weather outlook, Mar 30, 11:29 PM CST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1129 PM CST WED MAR 30 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-311100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 1129 PM CST WED MAR 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT PRIMARILY ALONG AND SOUTH OF A LINE FROM SUGAR TREE TENNESSEE TO GLENDORA MISSISSIPPI. A STRONG COLD FRONT WILL MOVE ACROSS THE MID SOUTH OVERNIGHT WITH SHOWERS AND THUNDERSTORMS CONTINUING TO DEVELOP ALONG THE FRONT. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE ACROSS THE AFFECTED AREA THROUGH 4 AM. THE MAIN SEVERE WEATHER THREATS WITH THESE THUNDERSTORMS WILL BE HAIL UP TO THE SIZE OF QUARTERS AND 60 MPH WINDS. .DAYS TWO THROUGH SEVEN... A COLD FRONT WILL BECOME STATIONARY ON THURSDAY ACROSS CENTRAL MISSISSIPPI AS LOW PRESSURE DEVELOPS ACROSS THE SOUTHERN PLAINS AND MOVES ACROSS MISSISSIPPI THURSDAY NIGHT INTO FRIDAY. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE MIDSOUTH THURSDAY AFTERNOON AND THURSDAY NIGHT. A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE THURSDAY NIGHT ACROSS NORTH MISSISSIPPI. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE RELAY YOUR REPORTS TO THE NATIONAL WEATHER SERVICE IN MEMPHIS.
In the hours before
Local storm report, Mar 30, 8:20 PM CST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
820 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 5 SW MANILA 35.83N 90.22W
03/30/2005 0.75 INCH MISSISSIPPI AR LAW ENFORCEMENT
PENNY SIZE HAIL REPORTED NEAR MANDALAY
0811 PM HAIL GOSNELL 35.96N 89.97W
03/30/2005 0.75 INCH MISSISSIPPI AR LAW ENFORCEMENT
&&
JFBLocal storm report, Mar 30, 8:41 PM CST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
841 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 5 SW MANILA 35.83N 90.22W
03/30/2005 0.75 INCH MISSISSIPPI AR LAW ENFORCEMENT
PENNY SIZE HAIL REPORTED NEAR MANDALAY
0811 PM HAIL GOSNELL 35.96N 89.97W
03/30/2005 0.75 INCH MISSISSIPPI AR LAW ENFORCEMENT
0830 PM HAIL HAYTI 36.23N 89.75W
03/30/2005 0.75 INCH PEMISCOT MO LAW ENFORCEMENT
&&
JFBLocal storm report, Mar 30, 9:27 PM CST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
927 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 5 SW MANILA 35.83N 90.22W
03/30/2005 0.75 INCH MISSISSIPPI AR LAW ENFORCEMENT
PENNY SIZE HAIL REPORTED NEAR MANDALAY
0811 PM HAIL GOSNELL 35.96N 89.97W
03/30/2005 0.75 INCH MISSISSIPPI AR LAW ENFORCEMENT
0830 PM HAIL HAYTI 36.23N 89.75W
03/30/2005 0.75 INCH PEMISCOT MO LAW ENFORCEMENT
0915 PM HAIL HALLS 35.87N 89.40W
03/30/2005 0.75 INCH LAUDERDALE TN TRAINED SPOTTER
0920 PM HAIL AMORY 33.99N 88.48W
03/30/2005 0.88 INCH MONROE MS TRAINED SPOTTER
&&
JFBLocal storm report, Mar 30, 9:38 PM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
938 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 5 SW MANILA 35.83N 90.22W
03/30/2005 0.75 INCH MISSISSIPPI AR LAW ENFORCEMENT
PENNY SIZE HAIL REPORTED NEAR MANDALAY
0811 PM HAIL GOSNELL 35.96N 89.97W
03/30/2005 0.75 INCH MISSISSIPPI AR LAW ENFORCEMENT
0830 PM HAIL HAYTI 36.23N 89.75W
03/30/2005 0.75 INCH PEMISCOT MO LAW ENFORCEMENT
0915 PM HAIL HALLS 35.87N 89.40W
03/30/2005 0.75 INCH LAUDERDALE TN TRAINED SPOTTER
0920 PM HAIL AMORY 33.99N 88.48W
03/30/2005 0.88 INCH MONROE MS TRAINED SPOTTER
0923 PM HAIL HENNING 35.67N 89.58W
03/30/2005 0.75 INCH LAUDERDALE TN AMATEUR RADIO
&&
JFBLocal storm report, Mar 30, 9:47 PM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
947 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 5 SW MANILA 35.83N 90.22W
03/30/2005 0.75 INCH MISSISSIPPI AR LAW ENFORCEMENT
PENNY SIZE HAIL REPORTED NEAR MANDALAY
0811 PM HAIL GOSNELL 35.96N 89.97W
03/30/2005 0.75 INCH MISSISSIPPI AR LAW ENFORCEMENT
0830 PM HAIL HAYTI 36.23N 89.75W
03/30/2005 0.75 INCH PEMISCOT MO LAW ENFORCEMENT
0900 PM TSTM WND DMG EARLE 35.27N 90.46W
03/30/2005 CRITTENDEN AR TRAINED SPOTTER
TREES DOWN ALONG WITH MINOR DAMAGE TO A BUILDING
0915 PM HAIL HALLS 35.87N 89.40W
03/30/2005 0.75 INCH LAUDERDALE TN TRAINED SPOTTER
0920 PM HAIL AMORY 33.99N 88.48W
03/30/2005 0.88 INCH MONROE MS TRAINED SPOTTER
0923 PM HAIL HENNING 35.67N 89.58W
03/30/2005 0.75 INCH LAUDERDALE TN AMATEUR RADIO
0940 PM HAIL TREMONT 34.23N 88.25W
03/30/2005 1.00 INCH ITAWAMBA MS TRAINED SPOTTER
&&
JFBLocal storm report, Mar 30, 10:00 PM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1000 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 5 SW MANILA 35.83N 90.22W
03/30/2005 0.75 INCH MISSISSIPPI AR LAW ENFORCEMENT
PENNY SIZE HAIL REPORTED NEAR MANDALAY
0811 PM HAIL GOSNELL 35.96N 89.97W
03/30/2005 0.75 INCH MISSISSIPPI AR LAW ENFORCEMENT
0830 PM HAIL HAYTI 36.23N 89.75W
03/30/2005 0.75 INCH PEMISCOT MO LAW ENFORCEMENT
0900 PM TSTM WND DMG EARLE 35.27N 90.46W
03/30/2005 CRITTENDEN AR TRAINED SPOTTER
TREES DOWN ALONG WITH MINOR DAMAGE TO A BUILDING
0915 PM HAIL HALLS 35.87N 89.40W
03/30/2005 0.75 INCH LAUDERDALE TN TRAINED SPOTTER
0920 PM HAIL AMORY 33.99N 88.48W
03/30/2005 0.88 INCH MONROE MS TRAINED SPOTTER
0923 PM HAIL HENNING 35.67N 89.58W
03/30/2005 0.75 INCH LAUDERDALE TN AMATEUR RADIO
0940 PM HAIL TREMONT 34.23N 88.25W
03/30/2005 1.00 INCH ITAWAMBA MS TRAINED SPOTTER
0952 PM HAIL ROBINSONVILLE 34.82N 90.32W
03/30/2005 0.75 INCH TUNICA MS EMERGENCY MNGR
&&
JFBThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 8:36 PM CST | Severe Thunderstorm Warning | MEG | Lauderdale, Tipton | 54 min |
| Mar 30, 9:30 PM CST | Severe Thunderstorm Warning | MEG | Tipton | 60 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.